MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; PIN Ø3.2 L=150 ISO5835-L=25-MECHE-TRIANGLE

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; PIN Ø3.2 L=150 ISO5835-L=25-MECHE-TRIANGLE
Model Number 02.07.10.2303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation from the complaint images, it is not possible to determine the real cause that led to the breakage of the easy clip fixing pin.To perform the positioning/fixation of the pins on the femoral bone, the instrumentation is equipped with a dedicated drilling guide (ref.02.23.10.0042) designed to simplify pin insertion and reduce stress on the pins in case of psi free approach.It is not clear whether the pins were inserted in a guided manner using a psi guide or a dedicated instrument, or whether the insertion was performed freehand or directly through the holes of the easy clip; this latter condition could lead to excessive deformation and stress on the pin during insertion.Batch review performed on 18 dec 2025 lot 2358581: (b)(4) items manufactured and released on 21 june 2024.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Clinical evaluation during a knee surgical procedure, a pin fractured within the femoral diaphysis while removal was being attempted.Although the instrument is made of medical-grade stainless steel, it is not intended for long-term implantation, and therefore it cannot be guaranteed that leaving the fragment in situ would be entirely without potential secondary effects.However, in this case, the fragment is completely surrounded by bone, and the likelihood of triggering a secondary adverse effect is considered to be extremely low.Retrieval of the fragment would require a highly invasive procedure; consequently, the surgeon reasonably decided to leave the fragment in place.Root cause:based on the information available, no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing-related issue.The most probable root cause is excessive mechanical stress on the fixing pin during insertion and/or removal, leading to pin deformation and subsequent fracture.
 
Event or Problem Description
During removal, the pin fractured, leaving the threaded portion retained in the patient.The surgeon assessed a risk of fracture and decided to leave the fragment in situ.30 minutes of delay.
 
Additional Manufacturer Narrative
Device received by medacta international on 16 february 2026.Visual inspection performed by medacta knee r&d project manager: during the visual inspection of the broken pin, no evidence emerged that would clearly identify the cause of the instrument breakage.Slight signs of wear are present on the end section near the threaded part, but these cannot be considered correlated to the event.It could instead be hypothesized that, during insertion, the pin was forced and bent while being rotated, leading to the initiation of a crack already at the insertion stage.The subsequent change in rotation direction during removal ultimately resulted in the final breakage.

Brand Name
KNEE INSTRUMENTS
Common Device Name
PIN Ø3.2 L=150 ISO5835-L=25-MECHE-TRIANGLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24051154
Report Number3005180920-2026-00013
Device Sequence Number9855843
Product Code LXH
UDI-Device Identifier07630040763240
UDI-Public07630040763240
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.2303
Device Lot Number2358581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian